Amiodarone - 3 weeks in

If like me you are being forced down the Amiodarone route I just thought I would let you know how I am getting on.

This is my third week so down to maintenance load (200mg / day).

No real signs of side effects. I'm sleeping well and getting on with life. I'm a bit lax with the Factor 50 but have yet to turn blue...maybe that's because I live in Scotland and rarely get two days of consecutive sunshine.

I had my blood taken last week and I did not just how dark it was. I'm not sure if this was a side effect of Amiodarone but my blood was almost black.

The positives is that I have not lapsed back into AF and had stayed steady at 50ish bpm.

I dont want to be on Amiodarone long but have been pleasantly surprised by things so far.

9 Replies

oldestnewest
  • Sounds good .

  • I had no problems once put down to the "maintenance " dose and was on it for 6 months

  • starry - did you ever have background nausea / stomach upset?

  • I frequently have an upset stomach since experiencing AF and was cast iron previously! I don't think it was linked to Amiodarone specifically and I still get it. Unless it is a known side effect of my Apixaban and Bisoprolol, I have assumed it is the mysterious AF. No nausea.

  • I too felt well while taking this drug. Only on it for 3 months as 3rd ablation was offered but that has now failed too, so a, wishing I had stayed on Amioderone. Good luck.

  • I'm coming to the mid point now, half way through 2nd week. Like you, when the HR is down at 50 I feel well, As the missus put it "more like your old self" but I'm still getting bad nights kip, insomnia at night with lethargic episodes during the day. I have been out, even in the sun, with no ill effects albeit just shopping or the school run.

  • Jedimaster

    I'm sleeping OK just continuous background nausea which I am drinking peppermint tea to try and cure.

    I take my single 200 mg tab at 08:00, so maybe the worst of the effects have worn off before I hit the sack.

    Well, chuffed about the Hippo Feet - mine have never been so slim for years!

  • Like you I am now on the maintenance dose and have had no side effects. Heart rate is back to normal which is wonderful. Just keeping everything crossed that I can come off it when I have seen the consultant in August and that I continue to stay in NSR.

    It would be interesting to hear if people have stayed in NSR when they have stopped taking this medication.

  • Hi,

    I have to says the first two weeks on it were hell on Earth but after that I felt so much better! First cardioversion failed so that's when they put me on it, second has lasted a month but In Hospital now as have lapsed into tachycardia and Flutter. Third CV anytime now so fingers crossed for 3rd time lucky....

    Good luck, and don't try to go into the sun when it does come out - I get sunburn walking to the end of the street!

    Tanya

You may also like...